just wanted to give update on No 3 treatment today on Atezlizumab, I know there was a few of us starting this immunotherapy around the same time and wondered how everyone was doing, all ok I hope
I have found it so much better than previous chemo’s, my only side effect so far is lower abdomen griping pains every so often though it does seem to coincide more if I don’t keep on top of constipation
So far have had chest X Rays after each treatment and comparing them to base line X Ray back in May everything is stable, due to have ct scan next month after treatment 4
Be good to catch up with others on this to see how your doing
Love Margaret xx
had my first one today after admin issue missed my start 2 weeks ago. feel ok, hope i stay like this. ( nurse having problem saying the drug says carn't get tongue round it.)
I couldn’t sleep so I thought I had better provide an update.
My husband had his first session of Atezlizumab on Tuesday 19 June. He was fine for the first week with no side effects but then on Sunday 1st July his temperature shot up and he started shivering although it was a hot day. We took him to the hospital andtodate he is still there. At first they told us that he sodium was low and restricted his water intake to reduce salt loss through urine. They wanted his own body to produce sodium. A few days later, they decided to give him sodium, calcium and 2 litres of red blood cells via drip. By this time he was rather weak and sleeping most of the time. One night he fell whilst going to the toilet and hit his head on the floor so there were further scans to establish no injuries were sustained.
He gained some of his energy back but still very weak. He was then diagnosed with Pneumonitis. He has been on antibiotics and prednisolone for a few days.The second session of Atezolizumab has been cancelled until such time he is better. I believe he has been really unlucky as we were told that only 5% of the patients have severe side effects. So I suppose he falls in that 5%.I don’t know where we go from here but it is really depressing situation to be in.
so sorry to hear your husband has been unwell and in hospital, good though that they have found the cause of it being pneumonitis and are now treating it with antibiotics and steroids
As you say he has been extremely unlucky to get this severe side effect, hopefully once they have treated the pneumonitis he can then resume the Atezolizumab
Please keep me updated on how your husband is
Hi Margaret et al
I had my 2nd dose last week. Generally I've just been tired, but nothing like I was on chemo. I've also be coughing a lot more & have had a few aches & pains, but my oncologist said that might be down to immunotherapy often causing tumours to swell to start with.
I don't get scanned until after dose number 4 which will be at the end of August.
Thank you Margaret. My husband is back home now after having spent 14 days in the hospital. He is rather weak.
He is due to see his oncologist in 2 weeks time. His recent CT scan
showed that the tumour in his right lung has become more active so at the moment it’s all gloom. However, we just need to keep a positive outlook in order to get through these tough times.
I hope things are going well for you.
Its good to hear your husband is now back at home with you, understandably he will be feeling weak with what he has been through but hopefully he can build his strength up by eating foods he enjoys even if it’s only little and often
As you say this is a worrying time for you both but by keeping a positive outlook this will help you through
I do so really hope you get a good outcome on restarting his treatment when he see’s his oncologist
Sending hugs and positive thoughts your way
Safe payments by:
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: